MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +0; PROST,HIP,SEMCONSTR,MET/CER/POLY,CEMNTORNON-POR,UNCEMNT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +0; PROST,HIP,SEMCONSTR,MET/CER/POLY,CEMNTORNON-POR,UNCEMNT
Model Number 71342600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Joint Dislocation (2374)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocation.No more information was initially provided.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from implantation / extraction.The clinical / medical investigation concluded that this complaint from japan reports that a revision was performed secondary to dislocations.The primary surgery was on (b)(6) 2020 and the revision just 2 months later on (b)(6) 2020.It has been communicated that no further documentation would be forthcoming.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.The dimensional evaluation could not confirm the stated failure mode.The device was found to be within specification.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 26 MM +0
Common Device Name
PROST,HIP,SEMCONSTR,MET/CER/POLY,CEMNTORNON-POR,UNCEMNT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10745216
Report Number1020279-2020-05870
Device Sequence Number16908816
Product Code LZO
UDI-Device Identifier03596010488893
UDI-Public03596010488893
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71342600
Device Catalogue Number71342600
Device Lot Number20BM21221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75000176/SL-PLUS INTEGR MIA STEM WITH TI/HA 3/UNKN; 75000176/SL-PLUS INTEGR MIA STEM WITH TI/HA 3/UNKN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR